Jump to content

telogen effluvium


jj123
 Share

Recommended Posts

About 2 weeks ago I suddenly started seeing EXTREME hair loss. About 2 weeks prior to the onset of EXTREME loss, I began using 5% minoxidil twice a day and increased my daily dosage of finestride (propecia) from ~ 1.7mg/day to ~ 3.8mg/day. I've been using finestride since it was introduced and I've been taking ~ 1.7mg/day for a couple years, but increased the dosage based on a recommendation from a hair loss specialist. I've used minoxidil in the past, but never felt I'd seen a benefit and always felt that if anything, I saw more hair shedding while on minoxidil.

 

My doctor now says I'm experiencing telogen effluvium. What should I do? I'm worried that using 5% minoxidil 2 times a day may be the problem, as I'd just applied it at night when I was using it consistently over the course of a whole year. If it's the finestride, should I completely stop using it or just go back to my original dose before the onset of the EXTREME shedding? HELP!!!

 

P.S. In the past I've felt maybe Tricomin (copper peptide) folical spray was at least soothing and may have helped my hair. I quit using it, as many say there's no proof it does anything. Should I consider using it again? HELP!!

Link to comment
Share on other sites

About 2 weeks ago I suddenly started seeing EXTREME hair loss. About 2 weeks prior to the onset of EXTREME loss, I began using 5% minoxidil twice a day and increased my daily dosage of finestride (propecia) from ~ 1.7mg/day to ~ 3.8mg/day. I've been using finestride since it was introduced and I've been taking ~ 1.7mg/day for a couple years, but increased the dosage based on a recommendation from a hair loss specialist. I've used minoxidil in the past, but never felt I'd seen a benefit and always felt that if anything, I saw more hair shedding while on minoxidil.

 

My doctor now says I'm experiencing telogen effluvium. What should I do? I'm worried that using 5% minoxidil 2 times a day may be the problem, as I'd just applied it at night when I was using it consistently over the course of a whole year. If it's the finestride, should I completely stop using it or just go back to my original dose before the onset of the EXTREME shedding? HELP!!!

 

P.S. In the past I've felt maybe Tricomin (copper peptide) folical spray was at least soothing and may have helped my hair. I quit using it, as many say there's no proof it does anything. Should I consider using it again? HELP!!

Link to comment
Share on other sites

  • Senior Member

to be honest JJ, I don't know why you didn't ask your doctor what to do. They're the one that prescribed it. I'm sure there's people here to comment but I would go back to them and ask what to do or get rid of the doctor and stop the regimen until you sort it out.

Link to comment
Share on other sites

I did ask my doctor what to do, but he just wants me to continue with the 5% minoxidil 2 times a day and continue with the ~ 3.8mg finestride per day. I'm worried that the addition of minoxidil and/or the increased finestride dosage is what may be causing my telogen effluvium, as I wasn't having this probelm prior to changing my regime based on this doctor's recommendation. I thought maybe someone on here might have had some experience with finestride dosage and telogen effluvium and/or minoxidil and telogen effluvium.

 

Originally posted by bezane:

to be honest JJ, I don't know why you didn't ask your doctor what to do. They're the one that prescribed it. I'm sure there's people here to comment but I would go back to them and ask what to do or get rid of the doctor and stop the regimen until you sort it out.

Link to comment
Share on other sites

  • Senior Member

Hi

 

You could be experiencing shedding which is a good thing & normal .. it means the hairs are cyxling through the growth process..

 

Do a search

JOBI

 

1417 FUT - Dr. True

1476 FUT - Dr. True

2124 FUT - Dr. True

604 FUE - Dr. True

 

 

 

 

 

 

 

My views are based on my personal experiences, research and objective observations. I am not a doctor.

 

Total - 5621 FU's uncut!

Link to comment
Share on other sites

Thanks ... I hope you're right. Have you had times when you suddenly had extreme shedding that continued for ?? (not sure how long this will last)? It went maybe 50 (definitely less than 100) per day to several hundred per day within just a couple days and it's continued. How long did yours last and did you determine what may have initiated it?

Link to comment
Share on other sites

I think that's what I will do. I think I'll also cut back the finestride to 1mg/day or at most 1.7mg/day (the amount I was using prior to the start of this).

 

Originally posted by Jolly:

Why not try to reduce the minoxback to once a day for sometime and see if that helps?

Link to comment
Share on other sites

  • Senior Member

Hi

 

Do a search .. Cutting back may not be the right thing to do .. The shedding will stop by itself .. Remember, this is a good thing which means the treatment is working

JOBI

 

1417 FUT - Dr. True

1476 FUT - Dr. True

2124 FUT - Dr. True

604 FUE - Dr. True

 

 

 

 

 

 

 

My views are based on my personal experiences, research and objective observations. I am not a doctor.

 

Total - 5621 FU's uncut!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...